4 doctors weighed in:

Can acesulfame potassium cause diarrheal?

4 doctors weighed in
Dr. Cynthia Lu
General Practice
2 doctors agree

In brief: Sweeter than sugar

Scientists found that acek increased glucose uptake by 20-30 % compared to regular sugar.
Although it has been approved by the fda, its safety is still questioned by the center for science in the public interest. Acek's side effects are headaches, liver complications, mental confusion, precancerous, visual impairment, and kidney problems. I would be cautious about using acek sweeteners.

In brief: Sweeter than sugar

Scientists found that acek increased glucose uptake by 20-30 % compared to regular sugar.
Although it has been approved by the fda, its safety is still questioned by the center for science in the public interest. Acek's side effects are headaches, liver complications, mental confusion, precancerous, visual impairment, and kidney problems. I would be cautious about using acek sweeteners.
Dr. Cynthia Lu
Dr. Cynthia Lu
Thank
Dr. Scott Diede
Pediatrics - Hematology & Oncology
1 doctor agrees

In brief: Unlikely...

One would need to consume very large amounts of the substance to cause an osmotic diarrhea.
Acesulfame potassium is very sweet compared to sugar, so not very much of the compound is needed to be added to foods.

In brief: Unlikely...

One would need to consume very large amounts of the substance to cause an osmotic diarrhea.
Acesulfame potassium is very sweet compared to sugar, so not very much of the compound is needed to be added to foods.
Dr. Scott Diede
Dr. Scott Diede
Thank
Read more answers from doctors